Indian Journal of Cancer
Home  ICS  Feedback Subscribe Top cited articles Login 
Users Online :635
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed5834    
    Printed212    
    Emailed5    
    PDF Downloaded828    
    Comments [Add]    
    Cited by others 16    

Recommend this journal

 

 ORIGINAL ARTICLE
Year : 2009  |  Volume : 46  |  Issue : 4  |  Page : 311-317

Cisplatin-based chemotherapy: Add high-frequency audiometry in the regimen


1 Departments of Otorhinolaryngology-Head and Neck Surgery, I G Medical College, Shimla, India
2 Department of Radiation Oncology, I G Medical College, Shimla, India

Correspondence Address:
J S Thakur
Departments of Otorhinolaryngology-Head and Neck Surgery, I G Medical College, Shimla
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


Read associated Guest Editorial: Cisplatin ototoxicity with this article

DOI: 10.4103/0019-509X.55551

Rights and Permissions

Background : Cisplatin-induced ototoxicity shows high interindividual variability and is often accompanied by transient or permanent tinnitus. It is not possible to identify the susceptible individuals before commencement of the treatment. We conducted a prospective, randomized and observational study in a tertiary care centre and evaluated the effects of different doses of cisplatin on hearing. Materials and Methods : Fifty-seven patients scheduled for cisplatin-based chemotherapy were included in the study. All patients were divided into three groups depending on the dose of cisplatin infused in 3 weeks. Results : The subjective hearing loss was found in seven patients, while six patients had tinnitus during the chemotherapy. The hearing loss was sensorineural, dose dependent, symmetrical, bilateral and irreversible. Higher frequencies were first to be affected in cisplatin chemotherapy. Conclusion : As use of high-frequency audiometry is still limited in research work only, we need a strict protocol of adding high-frequency audiometry in the cisplatin-based chemotherapy regimen.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

  Site Map | What's new | Copyright and Disclaimer
  Online since 1st April '07
  © 2007 - Indian Journal of Cancer | Published by Wolters Kluwer - Medknow